MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFP25
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 12-week-old infant with a tracheostomy tube for vocal cord dyskinesia and several failed extubations, experienced a tube failure.During a tube change, the cuff of the tube did not inflate despite a known and mastered preparation of the device by the professionals before its installation.The device was unusable.The customer was concerned with the risk of not being able to protect the patient's airways from vomiting.The issue was resolved with a change of device.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample nor photos were received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TTS TRACHEOSTOMY TUB
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15583907
Report Number3012307300-2022-23377
Device Sequence Number12386726
Product Code JOH
UDI-Device Identifier10351688518736
UDI-Public10351688518736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model Number67NFP25
Device Catalogue Number67NFP25
Device Lot Number4091401
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown